Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 25, 2009, 3:19 AM MDT. It took effect at Mar 25, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 3:19 AM MDT (09:19 UTC)
- In effect from
- Mar 25, 2009, 12:00 PM MDT
- Expired
- Mar 25, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 250919 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 AM MDT WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER... .A LEE SIDE SURFACE PRESSURE TROUGH IS EXPECTED TO DEVELOP THIS AFTERNOON. THIS FEATURE WILL LIKELY INDUCE A TIGHTENING SURFACE PRESSURE GRADIENT AND STRONG 20 FOOT WINDS THIS AFTERNOON. THE WESTERLY COMPONENT TO THE WIND WILL LIKELY RESULT IN VERY DRY RELATIVE HUMIDITY VALUES. NMZ107-108-260200- /O.UPG.KABQ.FW.A.0022.090325T1800Z-090326T0200Z/ /O.NEW.KABQ.FW.W.0023.090325T1800Z-090326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 319 AM MDT WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KW
1 follow-up statement
000 WWUS85 KABQ 260156 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 PM MDT WED MAR 25 2009 NMZ107-108-260300- /O.EXP.KABQ.FW.W.0023.000000T0000Z-090326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 756 PM MDT WED MAR 25 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING...AND HUMIDITIES HAVE ALREADY RISEN ABOVE CRITICAL THRESHOLDS. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RETURN TO SOUTHERN PORTIONS OF THE EAST CENTRAL PLAINS FOR A TIME ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:13 PM MDT, 12 hours 6 minutes earlier.
Area forecast discussion, Mar 24, 3:13 PM MDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT TUE MAR 24 2009 .DISCUSSION... BIG CHANGES IN STORE FOR NEW MEXICO THURSDAY THROUGH FRIDAY. IN THE SHORT-TERM...SEASONABLE CONDITIONS WILL PERSIST TONIGHT THROUGH THURS MORNING. A VERY WEAK WAVE WILL TRANSLATE EAST ACROSS THE NORTHERN MTNS AND THE NE PLAINS WEDNESDAY AFTERNOON HOWEVER MOISTURE IS LIMITED AND THE MAIN CONCERN IS A FEW SPRINKLES AND HIGHER TERRAIN SNOW FLURRIES. CONTINUED WEAK COLD ADVECTION IN NW FLOW WILL KEEP TEMPS 5 TO 10 DEG BELOW NORMAL WEDNESDAY AND 5 TO 15 DEG BELOW NORMAL WITH INCREASING CLOUD COVER THURS. LOTS OF DISCUSSION ONGOING ABOUT THE POSSIBILITY OF A POTENT WINTER STORM ACROSS THE NORTHERN HALF OF NM THURSDAY AFTERNOON THRU FRIDAY AFTERNOON. SEVERAL THINGS TO CONSIDER TODAY AS THE LAST OF SEVERAL DISTURBANCES ADVERTISED BY COMPUTER MODELS HAVE BEEN DISAPPOINTING TO SAY THE LEAST. ONE BIG DIFFERENCE THIS GO AROUND IS OUR AIRMASS AHEAD OF THIS SYSTEM IS MUCH COLDER AND PROGGED TO BECOME EVEN COLDER. THAT IS GOOD NEWS FOR SNOW...ESPECIALLY IN THE HIGHER TERRAIN. THIS FORECAST PACKAGE IS A BLEND OF THE 12Z GFS/ECMWF/UKMET/CANADIAN SOLUTIONS WITH STRONG SUPPORT FROM A LOW SPREAD ENSEMBLE GFS. THE 12Z NAM CONTINUES TO BE THE WEAKEST AND MOST PROGRESSIVE SOLN AND REMAINS AN OUTLIER TODAY. WATER VAPOR LOOP SHOWS THE UPPER WAVE CURRENTLY OFF THE PAC NW COAST MOVING SOUTHEAST TOWARD SOUTHERN BRITISH COLUMBIA. 12Z MODELS INDICATE THIS WAVE WILL DEEPEN TO A 543-546DM H5 LOW AS IT MOVES INTO GREAT BASIN THURSDAY AFTERNOON. MEANWHILE...A VERY POWERFUL COLD FRONT WILL MOVE RAPIDLY SOUTH DOWN THE FRONT RANGE WITH A REINFORCING SHOT OF COLD AIR AND ADVISORY/WARNING LEVELS SURFACE WINDS FROM KCAO TO KTCC THURS EVENING. STRONG UPPER LEVEL DIVERGENCE IS THEN EXPECTED TO DEVELOP OVER THE NORTHERN MTNS THURSDAY EVENING COINCIDING WITH DEEP 850-700MB FRONTOGENESIS ALONG THE EAST SLOPES OF THE SANGRES THROUGH FRIDAY MORNING. HPC/MODEL QPF NUMBERS WITH THIS SCENARIO SUGGEST BETWEEN 0.50-1.50 INCHES LIQUID OVER THE NE CORNER OF THE STATE. VERY COLD 700MB TEMPS BETWEEN -12 AND -16C WILL SUPPORT DENDRITIC GROWTH WITHIN THE AREA OF FRONTOGENESIS SO HEAVY SNOW IS POSSIBLE. AS THE SYSTEM PULLS AWAY FRIDAY AFTERNOON...THE 295K THETA-E SURFACE INDICATES A POSSIBLE TROWAL FEATURE WHICH MAY LINGER SNOW INTO FRIDAY EVENING OVER THE NORTHEAST. THE COMBO OF WINDS AND SNOW COULD CREATE SERIOUS PROBLEMS OVER THE NE CORNER OF THE STATE BY FRIDAY MORNING. WILL CONTINUE SPS AND HIGHLIGHT NORTHEAST CORNER AND IF CONFIDENCE CONTINUES TO INCREASE WINTER HIGHLIGHTS MAY BE ISSUED WEDNESDAY AFTERNOON. LEFT EXTENDED GRIDS UNTOUCHED SATURDAY INTO EARLY NEXT WEEK... HOWEVER MODELS ARE BEGINNING TO DEVELOP ANOTHER COLD STORM SYSTEM AROUND MONDAY. GUYER && .AVIATION... VFR CONDITIONS ALL TAF SITES THROUGH PERIOD. ISOLATED AREAS OF MVFR CIGS AND VISIBILITIES WITH SOME MOUNTAIN TOP OBSCURATIONS ARE POSSIBLE OVER THE EXTREME NORTH CENTRAL MOUNTAINS AFTER ABOUT 06Z DUE TO ISOLD SNOW SHOWERS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05 && .FIRE WEATHER... POTENT UPPER LEVEL LOW IS NOW WELL TO THE NORTH EAST OF THE STATE AND WINDS ALOFT ARE BECOMING WESTERLY AND RELAXING IN ITS WAKE. DRY AIR IS IN PLACE AND OVERNIGHT RH RECOVERIES WILL BE POOR TO FAIR FOR THE SOUTHERN ZONES. ON WEDNESDAY...A FAST MOVING UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN PORTION OF THE STATE. ISOLATED SHOWERS ARE FORECAST FOR EXTREME NORTH ZONES. THE UPPER LEVEL GRADIENT INCREASES AND BREEZY TO WINDY WEST TO NORTHWEST SURFACE WINDS DEVELOP BY AFTERNOON...WITH THE STRONGEST WINDS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. DRY AIR COMBINED WITH THESE WINDS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND TUCUMCARI. FOR THURSDAY...A MUCH STRONGER SYSTEM IMPACTS THE STATE WITH A SURFACE COLD FRONT TO CROSS THE STATE DURING THE DAY. A SURFACE LOW WITH A STRONG PRESSURE GRADIENT WILL SET UP IN NORTHEAST NEW MEXICO. RAIN AND SNOW WILL SPREAD ACROSS THE NORTHERN HALF OF THE STATE WITH DRY AIR REMAINING IN THE SOUTHEAST. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN...PERHAPS FOCUSED A BIT MORE TO THE SOUTH. COLDER CONDITIONS ACCOMPANIED BY AN INCREASE IN RH ARE FORECAST FOR THURSDAY NIGHT AND ON FRIDAY AS BRISK NORTH TO NORTHWEST SURFACE FLOW DOMINATES. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 27 60 34 48 / 0 0 10 40 GALLUP.......................... 18 55 28 47 / 0 0 0 40 GRANTS.......................... 20 56 29 52 / 0 0 0 30 GLENWOOD........................ 26 68 29 64 / 0 0 0 10 CHAMA........................... 19 48 22 38 / 10 10 20 60 LOS ALAMOS...................... 29 50 30 44 / 0 0 5 30 RED RIVER....................... 17 45 20 37 / 10 10 5 50 TAOS............................ 22 51 22 49 / 0 5 0 30 SANTA FE........................ 23 53 25 49 / 0 5 0 20 SANTA FE AIRPORT................ 25 55 27 51 / 0 0 0 20 ESPANOLA........................ 22 56 24 52 / 0 0 0 20 ALBUQUERQUE HEIGHTS............. 34 59 35 58 / 0 0 0 10 ALBUQUERQUE VALLEY.............. 30 61 32 60 / 0 0 0 10 ALBUQUERQUE FOOTHILLS........... 30 57 32 55 / 0 0 0 20 ALBUQUERQUE WEST MESA........... 32 60 33 58 / 0 0 0 20 SOCORRO......................... 33 67 36 61 / 0 0 0 10 SANDIA PARK/CEDAR CREST......... 28 55 29 51 / 0 0 0 20 MORIARTY/ESTANCIA............... 26 57 29 54 / 0 0 0 10 CARRIZOZO....................... 33 63 33 62 / 0 0 0 0 RUIDOSO......................... 31 56 33 57 / 0 0 0 0 RATON........................... 23 55 23 51 / 5 10 0 30 LAS VEGAS....................... 26 56 26 50 / 0 5 0 20 ROY............................. 27 58 28 50 / 0 10 0 20 CLAYTON......................... 28 60 29 50 / 0 5 0 20 SANTA ROSA...................... 34 67 34 63 / 0 0 0 10 TUCUMCARI....................... 32 65 33 62 / 0 5 0 5 FORT SUMNER..................... 35 68 34 67 / 0 0 0 0 CLOVIS.......................... 37 69 38 67 / 0 0 0 0 PORTALES........................ 36 71 38 70 / 0 0 0 0 ROSWELL......................... 35 74 41 72 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ107-108. && GUYER/05
Hazardous weather outlook, Mar 24, 6:00 AM MDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAR 24 2009 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY THROUGH FRIDAY NIGHT...THERE IS INCREASING POTENTIAL FOR SIGNIFICANT SNOWFALL TO BREAK OUT ACROSS NORTHERN AND PORTIONS OF CENTRAL NEW MEXICO LATE THURSDAY INTO FRIDAY. STRONG WINDS ALSO MAY ACCOMPANY THIS SYSTEM. WHILE THE EXACT TRACK AND INTENSITY IS NOT YET SET IN STONE...IT APPEARS CURRENTLY THAT THE GREATEST IMPACT MAY BE IN AREAS NORTH OF A LINE FROM GALLUP TO SOCORRO TO PORTALES. WHILE STILL A LITTLE TOO EARLY TO PIN DOWN EXACTLY...THERE IS A POSSIBILITY OF 5 TO 10 INCHES OF NEW SNOW FROM THIS SYSTEM BETWEEN THURSDAY AND FRIDAY NIGHT WITH LESSER AMOUNTS FARTHER TO THE SOUTH AND WEST. A FEW THUNDERSTORMS ARE NOT OUT OF THE QUESTION MAINLY AHEAD OF THE SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED FROM SATURDAY THROUGH MONDAY... HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:43 AM MDT | Winter Storm Watch | ABQ | 35 hr | |
| Mar 25, 2:38 PM MDT | Wind Advisory | ABQ | 27 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.